News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Psychiatric Topics

Question: reoccurant moodswings/stress


 jemima - Sun Feb 26, 2006 2:11 pm

Hi. I am nearly 24 years old, studying in my final term for a commercial music degree, which I don't like, living in a shared house of 6, in which myself and my boyfriend do all the cleaning! Phew!

Ok, so I seem to have these terrible mood swings and it's really getting me down. During these mood swings, I go off sex and off my boyfriend, I get stressed at the smallest things and all I want to do is lie in bed all day, on my computer or writing songs, but generally, I stay in my room. And I just feel so empty and sad. And I don't know what to do, because I love my boyfriend (of 1 year) and it hurts him when I'm like this, although he's pretty good about it.

I do have IBS, but it seems ok today. I once took the acne drug Roacutane, and I believe that this has links with depression, but would it make it come back off and on long term? I have also been on and off the pill, but that makes my mood swings even worse and I feel worse too. So I'm not on it now. (the last time was about 4 weeks ago and I only lasted on it for 6 days becauseit made me very tearful and spotty!)

I have a wonderful family and a wonderful boyfriend, so why do I keep getting these stupid low times, which can last for 2 weeks? ANd why do I go off my boyfriend and start being negative about everything?

If you have any ideas or advice, it would be a great help to me.

Thank you.
 sdfirenze - Sat Mar 11, 2006 4:39 pm

Jemima,

I'm sorry to hear about your struggles.

It sounds to you like you might be experiencing some depressive symptoms. I don't know that it would be linked to any of the medications you listed and I highly doubt it is a reaction to the pill. Unfortunately, people suffer from depression for no identifiable reason. It is an illness just like any other illness people get.

I would suggest setting up an appointment with a psychotherapist. If you are a student your school should have counselors available.

Good luck and I hope you get feeling better.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here